Aa
A
A
A
Close
Birth Control (Contraception) Community
6.44k Members
Avatar universal

extremely short period, old blood and stringy clots only

I'm 19 years old and have been on birth control since I was 13 because of acne and heavy flow.  I am sexually active with my boyfriend of 3 years, and even though I'm on birth control we use condoms most of the time.
Two months ago I started a new birth control because I was low on funds and went to planned parenthood and got free birth control.  The birth control that I was on before was Nortrel and the new birth control is Microgestin. My period is very regular and lasts between 4 and 6 days.
After taking the first month of pills, I got my period, it only lasted 3 days but was regular flow.  A week after my period ended, I had some brownish orange discharge for one day.  The day after that, I didn't have any spotting.  The day after that, I had red blood like my period for a few hours.  During this spotting I had some cramps.
The following weeks, I would feel nauseous and dizzy for a few hours at a time.  I also had serious tension headaches for days at a time.  I have been feeling very sluggish and fatigued, as well.  My stomach is very bloated, but I haven't gained any weight.  I go between being constantly hungry and not being able to find anything that looks good to eat.  I go between being constipated one day to having diarrhea the next.
I started my sugar pills for my second month of this new birth control on 12/30/11 and started my "period" on 12/31/11.  This period only lasted until 1/2/12.  This "period" was only the dark, old blood and it was full of stringy blood clots. There was no actual new blood passed through.  
For a while, I thought that I might be pregnant, but then I had my "period." Should I be concerned about these abnormal periods? Or is it just side effects from switching birth control. I'm going to see my doctor on Friday about these problems.
I'm also trying to figure out if it would be a good idea to come off of birth control all together, even if I'm not pregnant.  My boyfriend and I would use condoms every time, so that wouldn't be an issue.  Since being on birth control, I have had a low sex drive and have just felt very blah a lot.  I was diagnosed with moderate depression a few years ago, but only took antidepressants for a while because I didn't like how they made me feel.  I don't know if that was a side effect of the birth control or not.  I have also gained weight since being on birth control, and it would be nice to lose a few pounds.
Any help is appreciated.
1 Responses
Avatar universal
It could definitely be side effects of switching birth control, and as safe as it sounds you are during intercourse I wouldn't think this is happening because you are pregnant. Whenever switching birth control there are always side effects to look out for so I would say your Dr. willl probably be able to help you out the best when you have your appt. Good luck!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.